Virginia, 2006

Tornado in Virginia, April 25, 2006

April 25, 2006 · NWS MRX · 1 event in 1 county or zone

1 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$50,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Morristown, TN wrote its last area forecast discussion before the first event at Apr 25, 1:23 PM EST, 4 hours 2 minutes earlier.

Area forecast discussion, Apr 25, 1:23 PM EST, 4 hours 2 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MORRISTOWN TN
223 PM EDT TUE APR 25 2006

.SHORT TERM (TONIGHT THROUGH WEDNESDAY)...SURFACE HEATING HAS
ALLOWED SOUTHERN SECTIONS OF THE AREA TO DESTABILIZE...WITH CAPES
AROUND 1000-1500 J/KG AND LI OF -4 TO -6. AS AN MCV NOW CROSSING
MIDDLE TN MOVES INTO OUR AREA...EXPECT CONVECTION TO DEVELOP
BETWEEN 21Z AND 00Z. GIVEN IN INSTABILITY IN THE SOUTH THERE IS
SOME MARGINAL SEVERE POTENTIAL THERE...WHILE CLOUDS AND PRECIP THIS
MORNING LIKELY REDUCED THE SEVERE THREAT IN THE NORTH. THE SURFACE
FRONT OVER THE OHIO VALLEY SHOULD BEGIN TO PUSH SOUTH AND INTO OUR
AREA AFTER 00Z. THERE MAY BE SOME SHOWERS ALONG THE FRONT BUT THE
UPPER LEVEL SUPPORT AND INSTABILITY IS MUCH LESS AT THAT TIME.
OBSERVATIONS IN IN/OH/IL SHOW A LOW CLOUD DECK BEHIND THE
FRONT...AND EXPECT THESE CLOUDS TO BUILD INTO THE AREA OVERNIGHT.
THE NAM AND THE WRF SHOW MID LEVEL DRYING ABOVE THE LOW CLOUDS
TOMORROW...BUT THE GFS BRINGS AN AREA OF STRONG LIFT ACROSS AROUND
12Z. THIS APPEARS TO BE INDUCED BY CONVECTIVE FEEDBACK IN THE MODEL
AND WILL BE DISCOUNTED. WILL HAVE POPS CLOSER TO THE NAM...IN THE
SLIGHT CHANCE/CHANCE RANGE. TEMPS SHOULD BE QUITE A BIT COOLER
TOMORROW BEHIND THE FRONT WITH OVC TO BKN CLOUDS THROUGH MOST OF
THE DAY...HIGHS IN THE MID 60S TO LOWER 70S WITH 55 TO 60 IN THE
MTNS.

.LONG TERM...(WED NIGHT THROUGH TUE)...MAIN FORECAST ISSUE EARLY IS
HOW LONG PRECIP WILL LINGER INTO WEDNESDAY NIGHT. BOTH THE NAM AND
GFS DEPICT LIGHT SCATTERED PRECIP DURING THAT TIME FRAME IN ADVANCE
OF UPPER SHORT WAVE TROUGH AXIS. THE SREF REMOVES ALL PRECIP BY 06Z
WED. AT ANY RATE...APPEARS MOST OF PRECIP WILL BE CONFINED TO THE
EASTERN-MOST ZONES/MOUNTAINS. WILL CONTINUE SLIGHT CHANCE POPS OVER
THE ENTIRE FORECAST AREA EARLY WHILE RAISING MOUNTAIN ZONES TO
CHANCE. ALSO CONTINUED SLIGHT CHANCE IN THE MOUNTAINS THROUGH THE
WEDNESDAY NIGHT PERIOD. REMAINDER OF WORK WEEK APPEARS TRANQUIL AS
SURFACE HIGH PRESSURE BUILDS IN AND SOUTHERN APPALACHIAN REGION
BECOMES ENTRENCHED IN NORTHWEST FLOW REGIME ALOFT.

FOR LATER IN THE LONG TERM...MODELS SOLUTIONS CONTINUE TO DIVERGE
WITH TIME RESULTING IN A LOW CONFIDENCE FORECAST. 00Z GFS AND ECMWF
BECOME ALMOST COMPLETELY OUT OF PHASE BY 12Z SUNDAY. CANADIAN GEM
TENDS TO SUPPORT THE GFS AS DOES THE GFS ENSEMBLES...ALTHOUGH WIDE
SPREAD AMONG THE INDIVIDUAL ENSEMBLE MEMBERS CONTINUES TO CAST MORE
UNCERTAINTY. THE 06Z GFS IS SOMEWHAT MORE PROGRESSIVE WITH THE
CUTOFF LOW THAT GFS DEVELOPS OVER THE UPPER MIDWEST BY SATURDAY.
OVERALL HAVE TENDED TO FAVOR THE 06Z GFS. APPEARS TEMPS WILL
GENERALLY BE SLIGHTLY BELOW CLIMO THROUGH THE LONG TERM.

&&

.PRELIMINARY POINT TEMPS/POPS...
CHATTANOOGA AIRPORT, TN  62  72  50  72 /  70  40  10   0
KNOXVILLE MCGHEE TYSON AIRPORT, TN  57  67  48  69 /  70  30  10  10
OAK RIDGE, TN  56  66  47  70 /  70  20  10  10
TRI CITIES AIRPORT, TN  54  64  43  67 /  70  30  10  10

&&

.MRX WATCHES/WARNINGS/ADVISORIES...
NC...NONE.
TN...NONE.
VA...NONE.
&&

DGS/LCM
Hazardous weather outlook, Apr 25, 4:32 AM EST, 12 hours 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MORRISTOWN TN
532 AM EDT TUE APR 25 2006

NCZ060-061-TNZ012>018-035>047-067>074-081>087-098>102-VAZ001-002-005-
006-008-261000-
ANDERSON-BLEDSOE-BLOUNT SMOKY MTN-BRADLEY-CAMPBELL-CHEROKEE-
CLAIBORNE-CLAY-COCKE SMOKY MTN-EAST POLK-GRAINGER-HAMBLEN-HAMILTON-
HANCOCK-HAWKINS-JEFFERSON-JOHNSON-KNOX-LEE-LOUDON-MARION-MCMINN-
MEIGS-MORGAN-NORTH SEVIER-NORTHWEST CARTER-NORTHWEST COCKE-
NORTHWEST GREENE-NORTHWEST MONROE-NW BLOUNT-RHEA-ROANE-RUSSELL-
SCOTT TN-SCOTT VA-SEQUATCHIE-SEVIER SMOKY MTN-SOUTHEAST CARTER-
SOUTHEAST GREENE-SOUTHEAST MONROE-SULLIVAN-UNICOI-UNION-
WASHINGTON TN-WASHINGTON VA-WEST POLK-WISE-
532 AM EDT (432 AM CDT) TUE APR 25 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH
CAROLINA...EAST TENNESSEE AND SOUTHWEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT

AN AREA OF LOW PRESSURE ALONG WITH AN ASSOCIATED COLD FRONT WILL
APPROACH THE REGION LATE TODAY AND TONIGHT...CAUSING NUMEROUS SHOWERS
AND THUNDERSTORMS TO DEVELOP ACROSS THE AREA.  A WARM MOIST AIRMASS
OUT AHEAD OF THE FRONT WILL CONTRIBUTE TO WARM TEMPERATURES THIS
AFTERNOON AND THIS COMBINED WITH AN UPPER LEVEL SYSTEM MOVING
THROUGH...SOME OF THESE STORMS COULD REACH STRONG TO SEVERE LEVELS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

A SLOW MOVING LOW PRESSURE AREA AND ASSOCIATED FRONTAL SYSTEM WILL
MOVE THROUGH THE TENNESSEE VALLEY AND SOUTHERN APPALACHIANS SUNDAY
AND MONDAY WITH THE POTENTIAL TO PRODUCE HEAVY RAINFALL AND
STRONG THUNDERSTORMS ACROSS THE AREA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER NETWORK ACTIVATION MAY BE NEEDED LATE THIS AFTERNOON OR
EVENING.

TD

In the hours before

Special weather statement, Apr 25, 4:43 PM EST, 42 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
543 PM EDT TUE APR 25 2006

VAZ002-006-252245-
RUSSELL-WISE-
543 PM EDT TUE APR 25 2006

...A STRONG THUNDERSTORM WAS AFFECTING RUSSELL AND WISE COUNTIES...

AT 536 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 7 MILES SOUTHEAST OF WISE....MOVING EAST AT 20
MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB
Special weather statement, Apr 25, 4:48 PM EST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
548 PM EDT TUE APR 25 2006

VAZ001-005-252230-
LEE-SCOTT-
548 PM EDT TUE APR 25 2006

...A STRONG THUNDERSTORM WAS AFFECTING LEE AND SCOTT COUNTIES...

AT 542 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES SOUTHEAST OF PENNINGTON GAP....MOVING
EAST AT 20 MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB
Special weather statement, Apr 25, 4:54 PM EST, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MORRISTOWN TN
554 PM EDT TUE APR 25 2006

TNZ015-252300-
HANCOCK-
554 PM EDT TUE APR 25 2006

...A STRONG THUNDERSTORM WAS AFFECTING HANCOCK COUNTY...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES WEST OF SNEEDVILLE....MOVING EAST AT 25
MPH.

WINDS AROUND 40 MPH ARE EXPECTED WITH THIS STORM.

LOCALLY HEAVY RAINS...IN EXCESS OF ONE INCH PER HOUR...MAY OCCUR WITH
THESE THUNDERSTORMS. MOTORISTS SHOULD BE ALERT FOR PONDING OF WATER
ON ROADWAYS...AND POSSIBLE MINOR FLOODING OF LOW LYING AREAS. DO NOT
DRIVE THROUGH WATERS OF UNKNOWN DEPTH. TURN AROUND DONT DROWN

MJB

The radar

The Knoxville radar (KMRX), 80 km away, was scanning. The volume nearest the first event began at 22:24 UTC.

Open the radar archive at this moment

Event by event

1 tornado. Local standard time, as filed.

Tornado, Scott

When
April 25, 5:25 PM EST to 5:35 PM EST
Where
Scott County, 7 mi W of Weber City
Rating
F0
Path length
1.5 mi
Path width
25 yd
Property damage
$50,000
Reported by
NWS STORM SURVEY
Coordinates
36.617, -82.700

An F0 tornado touched down on Stanley Valley Road and traveled east crossing Frisco Road. Three barns were destroyed and several trees uprooted along its 1.5 mile path.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Virginia in 2006Every state in 2006This day in weather historyThe tornado archive for Virginia, 2006Warnings in Virginia, April 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5501674.